Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 4, 2004, 5:34 PM CST for Wood County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2004, 5:34 PM CST (23:34 UTC)
- Expired
- Feb 4, 2004, 11:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Wood County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 277 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 042339 FFWSHV TXC499-050530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 534 PM CST WED FEB 4 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... WOOD COUNTY IN NORTHEAST TEXAS THIS INCLUDES THE CITY OF QUITMAN * UNTIL 1130 PM CST * AT 534 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM THUNDERSTORMS NEAR QUITMAN... MOVING NORTHEAST AT 50 MPH. * STORMS PRODUCING HEAVY RAIN WILL CONTINUE OVER MAINLY THE SAME AREAS OF WOOD COUNTY THE EVENING. ADDITIONAL RAINFALL AMOUNTS OF NEARLY 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... WOOD COUNTY IN NORTHEAST TEXAS UNTIL 1130 PM CST. LAT...LON 3275 9560 3261 9522 3291 9519 3290 9558 $$ 20
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 4, 2:12 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Feb 4, 2:12 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CST WED FEB 4 2004 .DISCUSSION... RADAR CONTINUES TO SHOW LIGHT RAIN AND SLEET MOVING ACROSS THE WESTERN HALF OF THE AREA THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO PUSH EAST THIS AFTERNOON AND EVENING...AS AN UPPER LOW KICKS OUT OF THE ROCKIES THIS EVENING. DEEP GULF AND PACIFIC MOISTURE IS EXPECTED TO MOVE ACROSS THE AREA...VIA ISENTROPIC LIFT TONIGHT...PROVIDING WIDESPREAD RAIN ACROSS THE ENTIRE AREA. A WARM FRONT IS EXPECTED TO MOVE ACROSS THE AREA THIS EVENING...PROVIDING HIGHER DEW POINTS AND THIS SHOULD HELP END MOST OF THE SLEET EXCEPT IN THE HIGHER ELEVATIONS OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. TEMPS WILL BE WELL ABOVE FREEZING TONIGHT MOSTLY IN THE 40S...SO ANY SLEET THAT DOES FALL NORTH OF I30 SHOULD MELT RAPIDLY. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT TONIGHT...BUT WILL ADD THE I20 CORRIDOR OF NORTHEAST TEXAS. WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THIS AREA TONIGHT AND THURSDAY...PRODUCING SOME ONE TO THREE INCHES OF RAINFALL. MODELS AGREE WITH THE COLD FRONT PUSHING THROUGH THE AREA THURSDAY NIGHT/FRIDAY MORNING...WITH THE SURFACE LOW SPEEDING OFF TO THE GREAT LAKES FRIDAY MORNING. SO WILL STICK WITH CURRENT FORECAST FOR FRIDAY...AS DRY AIR WILL MOVE IN QUICKLY BEHIND FRONT...WITH THE LOW TAKING WRAP AROUND MOISTURE WITH IT. IF LOW LINGERS WOULD NOT BE SURPRISED TO SEE A FEW FLURRIES NORTH OF I30 FRIDAY MORNING...BUT WILL LEAVE OUT OF FORECAST FOR NOW AND CONTINUE WITH CURRENT TREND. FOR TEMPS WILL FORECAST NEAR TO SLIGHTLY BELOW GFS GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... SHV 43 48 42 47 / 100 100 20 20 MLU 43 48 42 47 / 100 100 20 20 TXK 39 44 40 45 / 100 100 20 20 TYR 42 47 41 46 / 100 100 20 20 LFK 51 56 44 48 / 100 100 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY ALL ZONES. OK...NONE. TX...FLOOD WATCH IN EFFECT TONIGHT AND THURSDAY SOUTH OF A LINE FROM QUITMAN TO JEFFERSON. && ELEVEN
Hazardous weather outlook, Feb 4, 12:00 PM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED FEB 4 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST WED FEB 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF EAST TEXAS...BUT THEY ARE EXPECTED TO STAY BELOW SEVERE LIMITS. TONIGHT...A WARM FRONT WILL DEVELOP ALONG THE LOUISIANA AND SOUTHEAST TEXAS COAST AND PUSH NORTHWARD INTO DEEP EAST TEXAS AND NORTH CENTRAL LOUISIANA INTO THURSDAY. AS A RESULT...HEAVY RAINFALL WILL BECOME A THREAT ALONG AND SOUTH OF THIS BOUNDARY...ENCOMPASSING THE LOWER TOLEDO BEND AND SAM RAYBURN COUNTY OF NORTHEAST TEXAS AS WELL AS NORTHWEST AND NORTH CENTRAL LOUISIANA. RAINFALL OVERNIGHT ACROSS THESE AREAS COULD APPROACH TWO TO THREE INCHES WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE DURING THE DAY THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE HEAVY RAINFALL WILL GRADUALLY END ON THURSDAY...AS THE FRONTAL BOUNDARY GRADUALLY SHIFTS EAST INTO MISSISSIPPI. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM THURSDAY NIGHT THROUGH TUESDAY AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.